It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Eye & Vision Message Board


Eye & Vision Board Index


[U]July 2005[/U] --- I am 54 male, Type II diabetic and have a stent in my heart (March 2004)---

It all began…

[U]March of 2004[/U] - I suffered a heart attack (stent installed in my heart). At that point I was placed on several medications including Toprol XL, Zetia, Lipitor and Aspirin.

[U]March 2004[/U] - Knowing that the Toprol is a beta-blocker and might cause sexual dysfunction I asked my Cardiologist if I should be worried about sexual dysfunction while taking Toprol he said “don’t worry about that because we have medicines to help with that”.

[U]April 2004[/U] - I was at my primary care physicians office for my annual physical and I told him I would like to get a script for Cialis, Without hesitation he wrote me a scrip. I am also Type II diabetic (blood sugars rarely run over 200 and are usually in the 120-150 range). I had noticed my vision was a little blurry after the heart attack but I just could not identify what was causing this problem (now I think it was from the Toprol). I went to the various web sites of the drugs I was taking but I could find any mention of blurry vision being a side effect of any of these drugs. By this time intermittently I was taking Cialis. I noticed at times my vision would become extremely blurry but I had no idea that the additional blurriness might be caused from the Cialis. I thought the worsening blurriness might be a blood sugar issue and again none of these drugs had had warnings about blurred vision.

[U]September 2004[/U] – Due to continued blurry vision I went to my [B](first)[/B] Ophthalmologist to have my eyes examined I told her what drugs I was taking and that I was having a lot of trouble with blurred vision. She said everything looked OK to her and she gave me some eye drops for dry eyes! But I have never had dry eyes!

[U]November 2004[/U] - Still suffering from worsening blurred vision (at times my vision would become much more blurry, I would get tunnel vision and everything would become very dark like I was wearing a couple of pairs of sun glasses at the same time) I went to different [B](second) [/B] Ophthalmologist and told him I had severe blurred vision and that I was taking all these various medicines and that I have I medical history of heart disease and I am diabetic. He looked at my eyes and said everything looked OK to him and he dismissed my vision problem and said for me to come back in six months!

[U]February 2005[/U] - I saw my primary care physician (internist) for my annual physical and during the physical I told him I was still having trouble with my vision. He said as part of my blood work they would test my blood sugars to see if they were elevated (no mention of a drug interaction problem). Later his office phoned me and said my blood sugars were within a normal range. Still suffering from blurred vision and at times still encountering these episodes when my vision became tunnel vision like I just did not know what to do!

[U]May 27th 2005[/U] - I was watching the national news on TV and they said the FDA had received reports of some men losing their vision from taking impotence drugs like Viagra, Levitra and Cialis and these men usually had a history of heart disease and diabetes. I immediately stopped taking all my medicines and some of the blurriness went away in several days. After this initial blurriness went away (I think because I stopped taking the Toprol) now I notice that I have lost a significant amount of my vision. I find when I am driving my car I have trouble reading large freeway signs until I am nearly under them and I have trouble see peoples faces (the faces are dark) and at home during the day I find myself turning on all the lights in my house just so I can see things a little better. I find I have a lot of trouble seeing items that are dark colors like black. For example when tying my black shoe laces in the morning, while getting ready to go to work, my black shoe laces visually blend into my black shoes! Both my eyes are affected but my left eye is much worse!

[U]June 2005[/U] - I did see the same [B](second) [/B] ophthalmologist that I had seen in November 2004 and he seemed very dismissive about my vision problem but he did order a MRI which showed no problem with my eyes. Then he said from me to get back with him in six weeks because he was going to be on vacation in Australia!

[U]July 2005[/U] - I went to new [B](third)[/B] Ophthalmologist that specializes in the retina and he could not see any problem with my eyes. He did take my vision problem seriously and he has referred me to an [B](fourth)[/B] Ophthalmologist who is a neurologist and I have an appointment to see him in mid-August 2005.

[U]Currently[/U], I am so traumatized with my loss of vision I am not taking ANY drugs (I have not taken any drugs since early-June). I am only taking vitamin B, a multi-vitamin and several baby aspirin per day.

Has anyone else encountered a similar problem with their vision?

Does anyone have any suggestions or remedies that might help me regain my vision?

Does anyone have a similar story?

If you have or think you have NAION would you please describe your eye sight issues?





All times are GMT -7. The time now is 10:10 AM.





© 2019 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!